Feedback on Tinnitus Causes and Treatments, page 5
This forum is for consumer comments, questions and answers about Tinnitus. If you have tinnitus, please help others by sharing your experience. What would you tell your best friend about tinnitus?
Ringing in the ears
I have had ringing in the ears for 3 days. I started taking Amoxcillin 5 days ago for dental infection. Could this be the cause of my Tinnitus? Thanks
AskDocWeb: As you can see on this list amoxicillin is one of the medications that list tinnitus as one of its possible side effects. The percentage of patients who experience tinnitus while on amoxicillin increases with age from less than 2% of those under 20 up to over one third of those over 60 years old. Fortunately amoxicillin is one of the safer antibiotics and the ringing usually goes away when the drug is discontinued.
Best type of doc to manage tinnitus
In the past 6 months I have noticed I am having hearing problems (age 61) I have noticed ringing in my ears over the last 4 months and now quite bad. I have taken Ambien Regularly, zertec lately, and diovan. I stopped Lexapro gradully over 10 days. All the medications I now find have tinnitus as a possible side effect. Is an ENT best type of doc to manage all this and see if I can reduce the ringing?
AskDocWeb: I think the best specialists to see for tinnitus are Neurotologists, Otologists, or better yet, a neuro otologist.
Otology is a branch of medicine which studies normal and pathological anatomy and physiology of the ear (hearing and vestibular sensory systems and related structures and functions) as well as its diseases, diagnosis and treatment. These are the specialists who find the causes of tinnitus and develop treatment methods.
Carotid artery blockage?
I have had tinnitus (ringing, louder in my right ear) for about 10 years, not too troublesome but louder when I was stressed. About 4 years ago, while extremely stressed, I had buzzing and clicking in both ears for a couple of days… then it went back to mild ringing. I have had 3 incidents in the last month where I can hear my heart beat in my right ear(pulsatile tinnitus). I have been extremely stressed and feel like it is related to that. It has lasted up to 24hrs and usually starts at night when I am reclining in bed. I took a small dose of Klonpin the last time it had gone on for a whole day and it went away in 15 minutes. The info on your site has made me wonder if my carotid artery is blocked..scary. What doc should I see first?
AskDocWeb: Your regular family doctor can listen to the blood flow in your neck using a stethoscope. If the carotid artery is narrowed, it may create a characteristic “whooshing” sound called a bruit (BROO-ee). However not everyone with carotid artery disease will have a bruit. Your doctor will also review your medical history and any medications you are taking. If the doctor hears a carotid bruit, or if you are at high risk for stroke, there are a number of imaging tests that can be used to examine the carotid arteries. Usually the first test is a carotid duplex ultrasound. This is a fast, inexpensive test that uses reflected sound waves to create detailed images of the inside of the carotid arteries. It’s a lot like those used to see the fetus during pregnancy. Good luck.
On Prilosec and Previcid
I have Gerda and have been on prilosec and previcid I had tinnitis but now it has gotten louder do these meed cause it and if I can find an alternative to help the gas problem and belching and stomach pain I would hope the ear problem would deminish..is this poossible and what else can I take nexium gives me diarea and I tried another one cant member the name it did the same thing..ty for any help I have a good doctor and will discuss with him also this has just come on…
AskDocWeb: All the PPIs (proton pump inhibitors), such as Nexium, Prilosec, and Prevacid list tinnitus as a possible side effect. You could ask your doctor about switching to a H2 receptor like Zantac and Tagamet, sodium bicarbonate (by script), or OTC meds in liquid and pill form such as Rolaids and Mylanta.
I recently have the first dose of the Hepatitus B vaccine and within 3 days noticed a low pitch continuous hum in my ears. It is constant and has not subsided. It has been a week. I am not going to get the next 2 Hep B shots and I feel that this continuous sound in my ears is a result of the Hep B vaccine Engerix. I wish to know if this side-effect will go away? I also have been experiencing mild dizziness and at times, a fever.
AskDocWeb: Case reports on tinnitus, hearing loss, and vestibular damage seem to be extremely scarce. In the cases that we read, tinnitus and the sensation of vertigo were temporary and resolved from within “a few days” up to 18 days. Most of those cases occurred after the second dose. If it persists longer than that you may want to consult with an audiologist for an evaluation.
I’ve been taking Losartin for about 2 1/2 months to lower my blood pressure per doctor’s prescription. But now I have persistent tinnitus, which is driving me nuts. If I stop taking the drug, should the tinnitus go away?
AskDocWeb: In most cases drug-induced tinnitus will go away within a week or so of discontinuing the medication. However, any symptom that bothers you that much should be discussed with your doctor before discontinuing your medication.
Tinnitus caused by shingles
I was recently using Ambien and then went to zoloft for some stress issues. About two weeks ago I noticed that I was having headaches, and then my right ear was hurting and ringing. I stopped using the Ambien thinking it was causing the headache. Went to the doctor and they said I had fluid behind the ear drum, but no infections. The put me on zoloft. Well my ear was hurting and ringing more over the next couple of days. My ear canal and ear itself was hurting too. Went back to doctor and they said I have shingles and that is causing the pain and ringing. I have been put on valtrex. my question is was i too late in discovery this and how much will my hearing be damaged.
AskDocWeb: To determine the extent of possible damage to your hearing you would need to be evaluated by an audiologist.
Ear feels like it’s blocked
I took 2 200mg tabs of ofloxacin at once in a day for an STI I don’t have. I took it on the 5th of January 2012. after 3hours of taking it, I started having muscle pains, eye pains and left ear feels as if its blocked but its been 11months now and most of the side effects are gone, but it still feels like my left ear is blocked! pls wat do I do?
AskDocWeb: Remember that you are supposed to tell your doctor if any of the symptoms do not go away. It sounds like you may be overdue for an evaluation of your condition so consult with your doctor.
Report – 2 – 3 – 4 – Page 5 – 6 – Last page 7
If you find this page useful share it with others. If you have tinnitus, use the form below to add your commnets or feedback. Please note that all addresses are held confidential.